Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 10, NWS Miami, FL

February 27, 20085 counties in Florida

NWS Miami, FL issued this red flag warning at Feb 27, 2008, 1:56 PM EST for 5 counties in Florida. It took effect at Feb 28, 2008, 10:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2008, 1:56 PM EST (18:56 UTC)
In effect from
Feb 28, 2008, 10:00 AM EST
Expired
Feb 28, 2008, 9:00 PM EST
In force
11 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
283 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 271856
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
156 PM EST WED FEB 27 2008

FLZ063-066>075-168-172>174-281100-
/O.UPG.KMFL.FW.A.0008.080228T1400Z-080229T0200Z/
/O.NEW.KMFL.FW.W.0010.080228T1500Z-080229T0200Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
156 PM EST WED FEB 27 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM EST THURSDAY FOR RHS
BELOW 35 PERCENT FOR 4 HOURS OR MORE...

...DANGEROUSLY LOW RHS IN THE UPPER TEENS TO LOWER 20S ACROSS MUCH OF
INTERIOR AND GULF COASTAL LOCATIONS THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING FOR ALL OF MAINLAND SOUTH FLORIDA...WHICH IS IN EFFECT
FROM 10 AM TO 9 PM EST THURSDAY. 

HIGH PRESSURE WILL CONTINUE TO MOVE INTO THE AREA FROM THE
NORTHWEST TONIGHT THROUGH THURSDAY. NORTH TO NORTHWEST WINDS WILL
CONTINUE TO PUSH VERY DRY AIR DOWN THE PENINSULA AND INTO
MAINLAND SOUTH FLORIDA TONIGHT THROUGH THURSDAY. THIS WILL RESULT
IN RED FLAG CONDITIONS ACROSS THE ENTIRE AREA ON THURSDAY...WITH
EXTREMELY LOW RHS ESPECIALLY INTERIOR AND GULF COASTAL LOCALES.
MINIMUM RHS ARE EXPECTED TO RANGE FROM THE UPPER TEENS TO LOWER
20S INTERIOR AND GULF COAST TO THE MID 20S TO LOWER 30S EAST COAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE
HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

GREGORIA/BAXTER
3 follow-up statements
000 
WWUS82 KMFL 280950
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
450 AM EST THU FEB 28 2008

FLZ063-066>075-168-172>174-281930-
/O.CON.KMFL.FW.W.0010.080228T1500Z-080229T0200Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
450 AM EST THU FEB 28 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM EST THIS EVENING...

...DANGEROUSLY LOW RHS IN THE UPPER TEENS TO LOWER 20S ACROSS
WESTERN INTERIOR AND GULF COASTAL LOCATIONS THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING FOR ALL OF MAINLAND SOUTH FLORIDA...WHICH IS IN EFFECT
FROM 10 AM TO 9 PM EST THURSDAY.

HIGH PRESSURE WILL CONTINUE TO PREVAIL ACROSS THE REGION
WITH NORTH TO NORTHWEST WINDS PUSHING VERY DRY AIR DOWN THE PENINSULA
AND INTO MAINLAND SOUTH FLORIDA THROUGH TONIGHT. THIS WILL RESULT
IN RED FLAG CONDITIONS ACROSS THE ENTIRE AREA TODAY...WITH
EXTREMELY LOW RHS ESPECIALLY INTERIOR AND GULF COASTAL LOCALES.
MINIMUM RHS ARE EXPECTED TO RANGE FROM THE UPPER TEENS TO LOWER
20S WESTERN INTERIOR AND GULF COAST TO THE LOWER 30S EAST COAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS82 KMFL 281917
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
217 PM EST THU FEB 28 2008

FLZ063-066>075-168-172>174-290200-
/O.CON.KMFL.FW.W.0010.000000T0000Z-080229T0200Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
217 PM EST THU FEB 28 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FOR ALL OF MAINLAND SOUTH
FLORIDA UNTIL 9 PM EST THIS EVENING.

RELATIVE HUMIDITIES RANGE FROM AROUND 20 PERCENT OVER GLADES AND
HENDRY COUNTIES TO THE MID 20S TO MID 30S ELSEWHERE. DRY AIR WILL
CONTINUE IN PLACE TO RESULT IN CRITICAL RHS PREVAILING THROUGH
EARLY THIS EVENING. RHS HAVE MODERATED ACROSS PALM BEACH
COUNTY. HOWEVER...EVEN THERE AS TEMPS WARM A FEW MORE DEGREES
THIS AFTERNOON...MORE DRY AIR COULD MIX TO THE SURFACE TO ALLOW
FOR CRITICAL RHS TO BE ACHIEVED ALONG WITH WINDS REACHING NEAR
15 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

DG/BB
000 
WWUS82 KMFL 290206
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
906 PM EST THU FEB 28 2008

...RED FLAG WARNING ALLOWED TO EXPIRE AT 9 PM...

FLZ063-066>075-168-172>174-290315-
/O.EXP.KMFL.FW.W.0010.000000T0000Z-080229T0200Z/
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
906 PM EST THU FEB 28 2008

...RED FLAG WARNING HAS EXPIRED...

RELATIVE HUMIDITIES OVER ALL OF SOUTH FLORIDA HAVE CLIMBED AT OR
ABOVE 35 PERCENT, THEREFORE THE RED FLAG WARNING IS NO LONGER IN
EFFECT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Feb 27, 10:27 AM EST, 3 hours 29 minutes earlier.

Area forecast discussion, Feb 27, 10:27 AM EST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1027 AM EST WED FEB 27 2008

.UPDATE...
THE STRONG COLD FRONT HAS PUSHED THROUGH SOUTH FLORIDA THIS
MORNING...AND WAS LOCATED OVER THE FLORIDA KEYS WHERE THE LINE OF
SHOWERS AND THUNDERSTORMS WERE LOCATED. THE SKIES OVER SOUTH
FLORIDA WILL REMAIN MOSTLY CLOUDY TODAY...BUT COULD START TO CLEAR
LATE THIS AFTERNOON AS THE MID TO UPPER LEVEL THROUGH OF LOW
PRESSURE MOVES EAST THROUGH FLORIDA FROM THE GULF OF MEXICO.
SO WILL SHOW REMOVE THE SHOWERS AND THUNDERSTORMS FOR ALL OF SOUTH
FLORIDA...AND ONLY KEEP A SLIGHT CHANCE OF SPRINKLES IN THE
FORECAST FOR THIS AFTERNOON ALONG WITH MOSTLY CLOUDY SKIES.

THE CLOUDS ALONG WITH THE COLDER AIR MOVING INTO SOUTH FLORIDA
FROM THE NORTH WILL ALLOW FOR THE TEMPS OVER THE CWA TO CONTINUE
TO FALL THROUGH THE AFTERNOON HOURS. SO WILL SHOW THIS IN THE
ZONES UPDATE.

THE TAMPA AND CAPE CANAVERAL SOUNDINGS THIS MORNING WAS SHOWING
WINDS AROUND 25 MPH JUST ABOVE THE SURFACE. AT THIS TIME WE DO NOT
EXPECT THESE WINDS TO MIX DOWN TO THE SURFACE DUE TO THE CLOUD
COVER. BUT IF THE CLOUDS BREAK OUT EARLIER THAN FORECAST...THEN
THERE MIGHT BE A NEED FOR A WIND ADVISORY FOR THE AREA LATER THIS
AFTERNOON.

THE WINDS THIS MORNING HAVE BEEN HAS INCREASED TO 20 TO 25 KNOTS
FROM THE NORTH BEHIND THE STRONG COLD FRONT OVER ALL OF SOUTH
FLORIDA WATERS...EXCEPT AROUND 20 KNOTS FOR BISCAYNE BAY AND THE
NEAR-SHORE GULF WATERS. THIS DIRECTION AND WIND SPEED WILL
CONTINUE THROUGH THE AFTERNOON HOURS. SOME GUST COULD EVEN GET TO
GALE FORCE. SO WILL CONTINUE THE SCA FOR ALL WATERS...AND MENTION
GUSTS TO GALE FORCE.

THE SEAS WILL ALSO CONTINUE TO INCREASE THIS AFTERNOON IN THE GULF
STREAM TO 8 TO 10 FEET BY THIS EVENING...AND REMAIN 6 TO 8 FEET IN
THE OFFSHORE GULF WATERS.

THE SHORT RANGE MODELS CONTINUE TO SHOW THAT THE INTERIOR AREAS
WILL REMAIN JUST ABOVE FREEZING. SO WILL NOT ISSUE A FREEZE
WARNING FOR THE NORTHWEST INTERIOR AT THIS TIME...BUT WILL
CONTINUE TO MONITOR THE LATEST MODEL RUNS ON THE LOW TEMPS FOR
TONIGHT.

REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES
ARE PLAN.

&&

.AVIATION...
GUSTY NNW WINDS WILL PREVAIL AT ALL TERMINALS THIS AFTERNOON. MID
LEVEL CLOUDS WILL CONTINUE IN PLACE THROUGH THE AFTERNOON...WITH
CLEARING BY EARLY THIS EVENING. VFR WILL PREVAIL THROUGH THE
FORECAST PERIOD.

&&
UPDATE...54/BNB
AVIATION.../DG

.PREV DISCUSSION... /ISSUED 402 AM EST WED FEB 27 2008/

SYNOPSIS...LARGE AMPLITUDE LONG WAVE TROUGH EXTENDING FROM
HUDSON BAY SOUTH TO SE TX. ASSOCIATED SFC FRONTAL SYSTEM WITH SFC
LOW OVR NEW ENGLAND AND CDFNT EXTENDING SW TO NORTH-CENTRAL
FLORIDA. SHOWERS AND TSTMS DEVELOPING IN THE SW MOIST FLOW OVER S.
FL WELL AHEAD OF THE CDFNT...IGNITED BY A WEAK SHORT WAVE MOVING
RAPIDLY ARND THE BASE OF THE LONG WAVE TROUGH.

SHORT TERM...TODAY...SHORT WAVE MOVING THROUGH THE AREA SHOULD
CONTINUE TO IGNITE CONVECTION OVER GULF OF MEX THROUGH THE EARLY
MORNING HOURS AND THIS CONVECTION SHOULD MOVE OVER LAND AREAS
BEFORE SUNRISE. THIS SHOULD THEN SHOULD BE REPLACE BY MORE SHOWERY
PRECIP AS THE FRONT APPROACHES AND MOVES THROUGH SOUTH FLORIDA. SO
WL KEEP CHANCE TO LIKELY POPS (LOWEST NORTH AND HIGHEST SOUTH)
THROUGH THE MORNING HOURS AND WL KEEP MENTIONING OF A SLIGHT
CHANCE OF TSTMS WHILE THE S/W MOVES THROUGH. FROPPA SHOULD OCCUR
EARLY IN THE AFTERNOON WITH DEW POINTS DROPPING FAST...HOWEVER
WILL EXPECT CLOUD COVER TO DIMINISH GRADUALLY AND THIS COMBINED
WITH COLD AIR ADVECTION WILL TEND TO KEEP AFTERNOON MAX TEMPS IN
THE M/U 60S.

TONIGHT...MOSTLY CLEAR SKIES AND STG COLD AIR ADVECTION COULD MAKE
MIN TEMPS DIVE INTO THE M/U 30S ACROSS GOOD PORTION OF INTERIOR
SECTIONS AND DOWN TO L/M 40S ACROSS THE METRO AREAS (NAPLES INCLUDED).
LATEST MOS GUIDANCE (BOTH GFS AND NAM) HAVE MUCH HIGHER MIN TEMPS
THAN CURRENTLY INDICATED IN THE GRIDS...HOWEVER MANY TIMES THESE
MODELS ARE NOT ABLE TO RESOLVE THE COLD SPOTS WE USUALLY SEE
ACROSS INTERIOR SECTIONS AND WITH THE EXPECTED STG COLD AIR
ADVECTION UNDER MODERATE NW FLOW, BELIEVE THESE COLD TEMPS WILL
PENETRATE ALL THE WAY SOUTH TO WRN MIAMI-DADE/BROWARD. A WIND CHILL
WATCH REMAINS IN EFFECT FOR ALL OF SOUTH FLA EXCEPT METRO AREAS OF
MIAMI-DADE AND BROWARD COUNTIES. THERE ARE STILL SOME UNCERTAINTIES
ABOUT THIS AS MDLS OUTPUT ARE NOW WITH HIGHER MIN TEMPS ACROSS S.
FL (AS STATED ABOVE). BELIEVE THAT SUBSEQUENT MDL RUNS AND/OR
OBSERVED CONDITIONS ACROSS CENTRAL FLORIDA TODAY MAY GIVE MORE
INFO TO DAY FORECASTERS AS TO THE LIKELIHOOD OF THIS EVENT AND
WHETHER AN ADVISORY SHOULD BE ISSUED.

LONG TERM...THURSDAY AND THURSDAY NIGHT...MOSTLY CLEAR AND COOL
CONDITIONS SHOULD CONTINUE OVER MAINLAND SOUTH FLORIDA WITH TEMPS
RECUPERATING GRADUALLY.

FRIDAY THROUGH SATURDAY...WARMER CONDITIONS SHOULD RETURN TO S.
FL AS THE SFC HIGH BEHIND THE FRONT MOVE EAST OVER THE WRN
ATLANTIC AND THE SFC WIND SHIFTS TO MORE EASTERLY DIRECTION. WE
MAY ALSO SEE THE RETURN OF A FEW LIGHT SHWRS AS MOISTURE RETURNS.
SO WL KEEP A SLIGHT CHANCE OF PRECIP THROUGH THIS PERIOD.

SUNDAY THROUGH TUESDAY...ALTHOUGH TOO EARLY TO HAVE A HIGH
CONFIDENCE IN THE FORECAST FOR THIS PERIOD. THE LONG RANGE MDL
SHOWS ANOTHER SIGNIFICANT FRONTAL SYSTEM DEVELOPING OVER THE
CENTRAL PLANES AND MOVING RAPIDLY EAST. THE SYSTEM SHOULD REACH
THE FL PANHANDLE SOME TIME TUE WITH A MOIST SOUTHERLY FLOW AHEAD
OF IT ACROSS THE LOCAL AREA. AT THIS POINT WILL KEEP POPS ON THE
LOW CHANCE CAT ESPECIALLY TUE AND THIS CAN BE FINE-TUNED AS THE
DAY PROGRESS.

AVIATION...ALL TERMINALS IN SOUTH FLORIDA WILL LIKELY EXPERIENCE
BRIEF PERIODS OF IFR CONDITIONS DURING THE REMAINING MORNING
HOURS...IN ADDITION TO HAVING PERIODS OF VCTS. SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS...IN ADVANCE OF THE STRONG COLD FRONT
NOW MOVING SOUTHEAST ACROSS CENTRAL FLORIDA...CONTINUE TO COME OFF
THE LOCAL GULF WATERS AND MOVE NEAR 25 KNOTS NORTHEAST ACROSS THE
SOUTH FLORIDA PENINSULA. THIS WILL CONTINUE DURING THE REMAINING
EARLY MORNING HOURS...WITH ALL TERMINALS LIKELY EXPERIENCING
PERIODS OF QUICKLY MOVING HEAVY SHOWERS EMBEDDED WITH ISOLATED
THUNDERSTORMS. THE LOW LEVEL WIND PROFILE FAVORS STRONG GUSTY
WINDS..WITH GUSTS TO NEAR 45 KNOTS POSSIBLE WITH THE PASSING BANDS
OF SHOWERS.

MARINE...SFC WINDS SHOULD INCREASE RAPIDLY AS THE FRONT MOVES
THROUGH THE AREA TODAY AND REACH UP TO 25 KTS...ESPECIALLY OVER
ATLC AND GULF OF MEX WATERS. THIS ALONG WILL GRANT A SMALL CRAFT
ADVISORY FOR ALL WATERS STARTING TODAY. SEAS WILL ALSO BUILD
RAPIDLY REACHING UP TO 8 FEET OVR THE GULF OF MEX WATERS AND
BETTER THAN 10 FEET OVER THE GULF STREAM. ALTHOUGH WIND SPEED ARE
EXPECTED TO DECREASE THU AFTERNOON, THE ROUGH SEAS SHOULD
CONTINUE...ESPECIALLY OVER THE GULF STREAM, AT LEAST TILL FRI
MORNING, BEFORE SUBSIDING TO BELOW SCA CRITERIA.

FIRE WEATHER...A RATHER DRY AIR MASS WILL SPREAD SOUTH BEHIND THE
FRONT THIS AFTERNOON WITH DEW POINTS DROPPING FAST, HOWEVER,
EXPECTED CLOUD COVER WILL KEEP MAX TEMPS LOW ENOUGH TO RESULT IN
RH WELL ABOVE CRITICAL VALUES. THURSDAY AFTERNOON, HOWEVER, IS
DIFFERENT STORY. MUCH LOWER DEW POINTS WITH SIMILAR MAX TEMPS
(I.E. UPPER 60S) WILL RESULT IN RH WELL BELOW CRITICAL VALUES. AT
THIS POINT...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF SOUTH
FLORIDA FOR THU AFTERNOON, HOWEVER THIS COULD BE UPGRADE TO A
WARNING TONIGHT IF THE PRESENT TREND CONTINUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  65  40  64  51 / 20 -  -  -
FORT LAUDERDALE  68  44  66  55 / 20 -  -  -
MIAMI            68  44  67  54 / 20 -  -  -
NAPLES           64  42  65  45 / 20 -  -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-
     FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-
     FLZ174.

     WIND CHILL WATCH FROM THIS EVENING THROUGH THURSDAY MORNING FOR
     FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ073-
     FLZ075-FLZ168-FLZ174.

AM...SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY FOR AMZ610-AMZ630-
     AMZ650-AMZ651-AMZ670-AMZ671.

GM...SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY FOR GMZ656-GMZ657-
     GMZ676.

&&

LONG TERM...47/RGH
SHORT TERM/AVIATION...60/BD
Hazardous weather outlook, Feb 27, 8:28 AM EST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
828 AM EST WED FEB 27 2008

FLZ063-066>075-168-172>174-281100-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
828 AM EST WED FEB 27 2008

...WIND CHILLS TONIGHT NEAR 30 INTERIOR, MID 30S/NEAR 40 COASTS...
...RAPIDLY DETERIORATING MARINE CONDITIONS TODAY AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES: TEMPERATURES WILL PLUMMET ACROSS THE REGION
TONIGHT, WITH LOWS EXPECTED TO RANGE FROM THE MID TO UPPER
30S INTERIOR TO THE 40S AT THE COASTS. A NORTH TO NORTHWEST WIND
OF 5 TO 10 MPH WILL CREATE WIND CHILL READINGS SOME 5 DEGREES
COLDER. WIND CHILLS ARE EXPECTED TO RANGE FROM THE LOWER TO MID
30S AT NAPLES, MID 30S AT WEST PALM BEACH AND 35 TO NEAR
40 DEGREES AT THE FORT LAUDERDALE AND MIAMI AREAS.

WAVES: STRONG NORTHWEST TO NORTH WINDS WILL STRENGTHEN BEHIND THE
COLD FRONT THIS AFTERNOON, TO AROUND 25 KNOTS WITH HIGHER GUSTS.
THIS WILL LEAD TO RAPIDLY BUILDING SEAS IN THE GULF STREAM, REACHING
TO NEAR 10 FEET BY TONIGHT. SEAS ACROSS THE OFFSHORE GULF WATERS
WILL INCREASE TO 7 TO 8 FEET THIS AFTERNOON AND TONIGHT. A SMALL
CRAFT ADVISORY IS IN EFFECT FOR ALL THE LOCAL ATLANTIC AND GULF
WATERS, INCLUDING BISCAYNE BAY AND LAKE OKEECHOBEE TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS MARINE CONDITIONS WILL CONTINUE ACROSS THE ATLANTIC WATERS
ON THURSDAY BEFORE GRADUALLY IMPROVING.

WINDS WILL BECOME MORE EASTERLY BY FRIDAY AND THROUGH THE WEEKEND,
INCREASING THE RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT EXPECTED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 2:03 AM ESTSpecial Marine WarningMFL27 min
Feb 27, 4:39 AM ESTMarine Weather StatementMFL5 hr
Feb 27, 5:00 AM ESTSpecial Weather StatementMFLPalm Beach60 min
Feb 27, 5:51 AM ESTSpecial Weather StatementMFLBroward39 min
Feb 27, 5:56 AM ESTSpecial Marine WarningMFL49 min
Feb 27, 6:40 AM ESTSpecial Weather StatementMFLPalm Beach50 min
Feb 27, 3:12 PM ESTWind Chill AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more17 hr

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.